# SDR CA110706009

- Difficulty date: July 6, 2011
- Submitted: September 9, 2011
- Operation: Air carrier
- Make and model: Pilats PC1245
- Aircraft time: 19,074 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 7110 · Engine Cowling System
- Part: Latch
- Part number: 5711009072
- Condition: Stripped
- Location: Internal Threads
- Stage of operation: TO
- How discovered: O
- Nature of condition: D
- Precautionary procedure: C

## Discrepancy

THE FWD LOWER LATCH ASSY FAILED DUE TO THE INTERNAL THREADS IN THE ALUMINUN FITTING PULLING OUT.  THE METAL THREADS ON THE STUD HAVE NO APPARENT WEAR,  HOWEVER THE THREADS IN THE FITTING ARE BEYOND LIMITS.  IT IS ONLY UNDER LOAD THRU THE CAM ACTION OF LOCKING CAN YOU NOTE THE BEYOND LIMIT CONDITION WITHOUT REMOVING THE STUD.  THE FITTING IS ALUMINUM AND THE THREADS AND STUD ARE SMALL 3/16 10-32.  A MORE DETAILED INSPECTION OF THESE LATCHES ARE BEING IMPLEMENTED.
